Alert archive / South Dakota / Wind Chill Advisories in 2014

Wind Chill Advisory 2, NWS Aberdeen, SD

January 20, 201416 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind chill advisory at Jan 20, 2014, 3:37 AM CST for 16 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Jan 20, 2014, 2:51 PM CST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2014, 3:37 AM CST (09:37 UTC)
In effect from
Jan 20, 2014, 2:51 PM CST
Expired
Jan 21, 2014, 12:00 PM CST
In force
21 hr
Issued by
NWS Aberdeen, SD

Counties Big Stone County, MN, Traverse County, MN, Brown County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Marshall County, SD, McPherson County, SD, Roberts County, SD, Spink County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 38 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.6 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2014-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2014-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1220 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

216 
WWUS43 KABR 200937
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
337 AM CST MON JAN 20 2014

...COLD AIR SURGES INTO THE REGION TODAY...

.COLD AIR WILL MOVE IN FROM THE NORTHEAST...CAUSING TEMPERATURES
TO DROP THROUGHOUT THE DAY. READINGS WILL CONTINUE TO FALL AS
HIGH PRESSURE MOVES OVERHEAD TONIGHT...AND AS THE HIGH PUSHES
OFF...WINDS WILL SHIFT AROUND TO THE SOUTH DURING THE DAY TUESDAY.

MNZ039-046-SDZ005>008-010-011-017>023-202145-
/O.NEW.KABR.WC.Y.0002.140120T2100Z-140121T1800Z/
TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-
FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA...
ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
337 AM CST MON JAN 20 2014

...WIND CHILL ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON
CST TUESDAY. 

* WIND...WINDS WILL BE OUT OF THE NORTH/NORTHEAST AT 15 TO 25 MPH
  TODAY...WEAKENING OVERNIGHT...THEN RESTRENGTHENING TO ABOUT 10 TO
  15 MPH AS THEY SHIFT AROUND TO THE SOUTH ON TUESDAY.

* WIND CHILL VALUES...VALUES WILL RANGE BETWEEN MINUS 25 TO MINUS
  35 DEGREES. LOCALLY LOWER VALUES MAY OCCUR INTERMITTENTLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$


CONNELLY
5 follow-up statements
906 
WWUS43 KABR 201737
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1137 AM CST MON JAN 20 2014

...COLD AIR IS SURGING SOUTHWEST ACROSS THE REGION...

.COLD AIR MOVING IN FROM THE NORTHEAST...HAS TEMPERATURES DROPPING
INTO THE SINGLE DIGITS EITHER SIDE OF ZERO. AS HIGH PRESSURE MOVES
OVERHEAD TONIGHT WINDS GO LIGHT AND VARIABLE FOR A FEW HOURS. BUT
AS THE HIGH BEGINS PUSHING OFF TO THE SOUTH AND EAST TUESDAY
MORNING...WINDS WILL SHIFT AROUND TO THE SOUTH...AND WIND CHILLS
WILL BE BACK INTO ADVISORY RANGE FOR SEVERAL HOURS TUESDAY MORNING.

MNZ039-046-SDZ005>008-010-011-017>023-210545-
/O.CON.KABR.WC.Y.0002.140120T2100Z-140121T1800Z/
TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-
FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA...
ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
1137 AM CST MON JAN 20 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON
TO NOON CST TUESDAY...

* WIND...WINDS OUT OF THE NORTHEAST AT 15 TO 25 MPH THIS AFTERNOON
  AND EVENING...WEAKENING OVERNIGHT...THEN REDEVELOPING TO ABOUT
  10 TO 15 MPH AS THEY SHIFT AROUND TO THE SOUTH ON TUESDAY.

* WIND CHILL VALUES...VALUES DROPPING THROUGH THE TEENS BELOW ZERO
  THIS MORNING WILL RANGE BETWEEN MINUS 25 TO MINUS 35 DEGREES BY
  LATE THIS AFTERNOON. LOCALLY LOWER WIND CHILL VALUES MAY OCCUR
  INTERMITTENTLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
822 
WWUS43 KABR 202051
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
251 PM CST MON JAN 20 2014

...ARCTIC COLD AIR NOW IN PLACE ACROSS THE REGION...

.COLD AIR HAS MOVED IN FROM THE NORTHEAST...EVIDENCED BY
TEMPERATURES DROPPING INTO THE SINGLE DIGITS EITHER SIDE OF
ZERO ACROSS NORTHEAST SOUTH DAKOTA. AS A STRONG HIGH PRESSURE
MOVES OVERHEAD TONIGHT WINDS GO LIGHT AND VARIABLE FOR A FEW
HOURS. BUT AS THE HIGH BEGINS PUSHING OFF TO THE SOUTH AND EAST
TUESDAY MORNING...WINDS WILL SHIFT AROUND TO THE SOUTH...AND WIND
CHILLS WILL BE BACK INTO ADVISORY RANGE FOR A FEW MORE HOURS
TUESDAY MORNING.

SDZ004-009-037-210900-
/O.EXB.KABR.WC.Y.0002.140120T2051Z-140121T1800Z/
CAMPBELL-WALWORTH-HAND-
INCLUDING THE CITIES OF...HERREID...MOBRIDGE...MILLER
251 PM CST MON JAN 20 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TUESDAY. 

* WIND...WINDS OUT OF THE NORTHEAST AT 15 TO 30 MPH...WEAKENING
  OVERNIGHT...THEN REDEVELOPING TO ABOUT 10 TO 15 MPH AS THEY
  SHIFT AROUND TO THE SOUTH ON TUESDAY.

* WIND CHILL VALUES...VALUES WILL RANGE BETWEEN 25 BELOW ZERO TO
  35 BELOW ZERO. LOCALLY LOWER WIND CHILL VALUES MAY OCCUR
  INTERMITTENTLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MNZ039-046-SDZ005>008-010-011-017>023-210900-
/O.EXT.KABR.WC.Y.0002.140120T2051Z-140121T1800Z/
TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-
FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA...
ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
251 PM CST MON JAN 20 2014

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST TUESDAY...

* WIND...WINDS OUT OF THE NORTHEAST AT 15 TO 30 MPH...WEAKENING
  OVERNIGHT...THEN REDEVELOPING TO ABOUT 10 TO 15 MPH AS THEY
  SHIFT AROUND TO THE SOUTH ON TUESDAY.

* WIND CHILL VALUES...VALUES WILL RANGE BETWEEN 25 BELOW ZERO TO
  35 BELOW ZERO. LOCALLY LOWER WIND CHILL VALUES MAY OCCUR
  INTERMITTENTLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
345 
WWUS43 KABR 210815 AAA
WSWABR

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
215 AM CST TUE JAN 21 2014

...ARCTIC COLD AIR NOW IN PLACE ACROSS THE REGION...

SDZ004-009-037-210915-
/O.CAN.KABR.WC.Y.0002.000000T0000Z-140121T1800Z/
CAMPBELL-WALWORTH-HAND-
INCLUDING THE CITIES OF...HERREID...MOBRIDGE...MILLER
215 AM CST TUE JAN 21 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
CHILL ADVISORY.

$$

MNZ039-046-SDZ005>008-010-011-017>023-211800-
/O.CON.KABR.WC.Y.0002.000000T0000Z-140121T1800Z/
TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-
FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA...
ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
215 AM CST TUE JAN 21 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND...WINDS OUT OF THE NORTH AT 5 TO 10 MPH...SHIFTING TO THE
  SOUTH LATER THIS MORNING.

* WIND CHILL VALUES...VALUES WILL RANGE BETWEEN 25 BELOW ZERO TO 35 BELOW
  ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
741 
WWUS43 KABR 211349 AAA
WSWABR

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
749 AM CST TUE JAN 21 2014

...ARCTIC COLD AIR NOW IN PLACE ACROSS THE REGION...

SDZ005-006-010-017-018-211500-
/O.CAN.KABR.WC.Y.0002.000000T0000Z-140121T1800Z/
MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH...
FAULKTON...REDFIELD
749 AM CST TUE JAN 21 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
CHILL ADVISORY. 

TEMPERATURES HAVE RISEN ENOUGH THIS MORNING THAT WIND CHILL
CRITERIA IS NO LONGER BEING REACHED. WIND CHILLS WILL STILL RANGE
FROM -15F TO -20F FOR THE NEXT COUPLE OF HOURS.

$$

MNZ039-046-SDZ007-008-011-019>023-211800-
/O.CON.KABR.WC.Y.0002.000000T0000Z-140121T1800Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
749 AM CST TUE JAN 21 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND...WINDS OUT OF THE NORTH AT 5 TO 10 MPH...SHIFTING TO THE 
  SOUTH LATER THIS MORNING. 

* WIND CHILL VALUES...VALUES WILL RANGE BETWEEN 25 BELOW ZERO TO 
  35 BELOW ZERO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
912 
WWUS43 KABR 211752
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1152 AM CST TUE JAN 21 2014

...WIND CHILLS SLOWLY IMPROVING...

.AS TEMPERATURES SLOWLY WARM THROUGH MID DAY...WIND CHILL VALUES
WILL CONTINUE TO IMPROVE.

MNZ039-046-SDZ007-008-011-019>023-211900-
/O.EXP.KABR.WC.Y.0002.000000T0000Z-140121T1800Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
1152 AM CST TUE JAN 21 2014

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

ALTHOUGH WIND CHILL VALUES HAVE IMPROVED FROM ADVISORY
LEVELS...THE COMBINATION OF COLD TEMPERATURES AND BREEZY WINDS
WILL CONTINUE TO PRODUCE WIND CHILLS FROM 10 BELOW TO 20 BELOW
ZERO THROUGH LATE AFTERNOON.

$$
TMT

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind chill advisory went out at Jan 19, 11:28 PM CST, 4 hours 9 minutes earlier.

Area forecast discussion, Jan 19, 11:28 PM CST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1128 PM CST SUN JAN 19 2014

.UPDATE...
06Z AVIATION DISCUSSION UPDATED BELOW.

STRATUS WILL SINK IN FROM THE NORTHEAST THROUGH TONIGHT AND
MONDAY ALONG AN ARCTIC BOUNDARY. SOME LIGHT SNOW MAY ALSO SPREAD
INTO THE NORTHEAST CWA LATER TONIGHT. OTHERWISE...CURRENT FORECAST
LOOKS GOOD.

&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT

WILL BE WATCHING PROGRESS OF COLD FRONT AND STRATUS DECK TONIGHT
AS THEY WORK THEIR WAY SOUTH INTO THE FAR NORTHEAST CWA. TEMPS
WILL REMAIN FAIRLY MILD OVERNIGHT OVER THE SOUTHWEST CWA WHERE 925
MB TEMPS DO NOT COOL OFF APPRECIABLY UNTIL LATER ON MONDAY. MODELS
SHOW THE FRONT LOCATED OVER THE NORTHEAST CWA AT 12Z MONDAY...THEN
QUICKLY MOVES SOUTH AND WEST ACROSS THE REST OF THE CWA THROUGH
THE DAY. HIGHS WILL BE REACHED EARLY IN THE DAY OVER EASTERN
PORTIONS OF THE AREA WITH FALLING TEMPS ALL DAY INTO THE SINGLE
DIGITS ABOVE AND BELOW ZERO BY LATE AFTERNOON. MODELS ALSO STILL
SHOWING AN AREA OF LIGHT SNOW MOVING SOUTH ACROSS THE REGION...BUT
DELAYED THE TIMING A BIT. LOOKS LIKE MOST OF THE SNOW WILL FALL
DURING THE DAY MONDAY AND NOT MUCH AT ALL TONIGHT. COULD GET UP TO
AN INCH OR SO OF ACCUMULATION.

SURFACE HIGH MOVES OVER THE AREA MONDAY NIGHT...BRINGING VERY COLD
TEMPS. LOWS OVER THE EASTERN CWA STILL FORECAST TO BE IN THE TEENS
BELOW TO AROUND 20 BELOW ZERO. MODEST WARM AIR ADVECTION RAMPS UP
AGAIN ON TUESDAY.

.LONG TERM...WEDNESDAY THROUGH SUNDAY
IF ANYONE WAS WONDERING WHAT THE FLOW PATTERN ALOFT LOOKS LIKE IN
THE EXTENDED...IT'S NORTHWEST FLOW. THERE WILL BE A FEW ALBERTA
CLIPPER SYSTEMS WORKING THROUGH THE REGION AS WELL...AND LOW END
POPS ARE IN SEVERAL EXTENDED FORECAST PERIODS FOR IT ALL.

AS THE PERIOD OPENS...A FRESH ROUND OF LOW LEVEL CAA IS PUSHING
SOUTHWESTWARD INTO THE CWA ON WEDNESDAY. THAT COLD AIR SHOULD
LEAVE A MARK ON WEDNESDAY NIGHT LOW TEMPERATURES AND WIND CHILLS
/WIND CHILL ADVISORY CRITERIA BEING MET ACROSS THE EASTERN HALF OF
FORECAST ZONES WEDNESDAY NIGHT AND THURSDAY MORNING/. THEN...IF
THE 12Z GFS IS CLOSER TO RIGHT...THURSDAY NIGHT THROUGH SUNDAY
SHOULD BE A PERIOD OF WARMING AND SOME TOASTY TEMPERATURES.
BUT...IF THE 12Z ECMWF IS CLOSER TO RIGHT...AFTER A BRIEF WARM UP
THROUGH FRIDAY...THE CWA GETS BACK-DOORED BY ANOTHER ARCTIC
SHALLOW COLD AIRMASS THAT LOOKS TO SET UP ACROSS AT LEAST THE
EASTERN HALF OF THE CWA FROM FRIDAY NIGHT THROUGH SUNDAY.

LONGER RANGE MODEL SOLUTIONS ARE ALSO HINTING AT THE POTENTIAL FOR
A COUPLE OF STRONG WIND EVENTS IN THE OUT PERIODS. WILL CONTINUE
TO MONITOR.

&&

.AVIATION...
06Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

AN ARCTIC BOUNDARY WILL SLOWLY MOVE FROM NORTHEAST TO SOUTHWEST
ACROSS THE REGION THROUGH MONDAY. BEHIND THIS ARCTIC
FRONT...MVFR STRATUS CLOUDS WILL ALSO DRIFT SLOWLY INTO THE
REGION AND AFFECT ALL TERMINALS THROUGH MONDAY. THE MOST IMPORTANT
ISSUE DURING THE TAF PERIOD IS THE DEVELOPMENT OF THE LIGHT SNOW
LATE TONIGHT/EARLY MONDAY AS AN UPPER LEVEL SHORT WAVE TROUGH
MOVES FROM NORTHWEST TO SOUTHEAST ACROSS THE REGION. THIS IS
EXPECTED TO AFFECT ALL TERMINALS. VISIBILITIES COULD FALL TO A
MILE OR LESS AT TIMES MAINLY AT ATY AND ABR. NORTH TO NORTHWEST
WINDS WILL ALSO INCREASE LATER TONIGHT AND MONDAY. EXPECT WINDS TO
INCREASE TO 15 TO 25 KNOTS WITH GUSTS TO 25 TO 35 KNOTS. THE WINDS
WILL DECREASE QUICKLY IN THE AFTERNOON WITH SKIES CLEARING IN THE
LATER AFTERNOON AND EVENING AS SURFACE HIGH PRESSURE SETTLES INTO
THE REGION.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

UPDATE...MOHR
SHORT TERM...TMT
LONG TERM...DORN
AVIATION...MOHR

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Jan 19, 3:50 AM CST, 23 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
350 AM CST SUN JAN 19 2014

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-201000-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
350 AM CST SUN JAN 19 2014 /250 AM MST SUN JAN 19 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

COLD AIR AND LIGHT SNOW WILL MOVE ACROSS THE AREA FROM NORTHEAST
TO THE SOUTHWEST ON MONDAY. ACCUMULATIONS WILL GENERALLY RUN
AROUND AN INCH OF SNOW.

ARCTIC HIGH PRESSURE WILL SETTLE OVERHEAD FOR TUESDAY MORNING.
COLD TEMPERATURES AND A LIGHT BREEZE WILL RESULT IN WIND CHILL
READINGS BETWEEN -25 AND -35 DEGREES FOR PORTIONS OF NORTHEAST
SOUTH DAKOTA AND WESTERN MINNESOTA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

CONNELLY

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 3:59 AM CSTWind AdvisoryABRBuffalo, Corson, Dewey, Hughes, Hyde, Jones and 5 more5 hr
Jan 20, 9:07 AM CSTHigh Wind WarningABRBuffalo, Campbell, Corson, Dewey, Edmunds, Faulk and 10 more6 hr
Jan 20, 12:06 PM CSTWind AdvisoryABRCampbell, Corson, Dewey, Potter, Walworth3 hr
Jan 20, 2:39 PM CSTWind AdvisoryABRBuffalo, Hughes, Jones, Lyman, Stanley3 hr

Nearby

Wind Chill Advisories in South Dakota, 2014Wind Chill Advisories in Minnesota, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.